MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-18
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with 90% stenosis, moderate calcification and moderate tortuosity.The 2.25x18mm xience skypoint stent delivery system (sds) was advanced, however, failed to cross the lesion.There was no resistance during removal of the sds.Once removed from the patient, it was noted the proximal end of the stent looked like it was lifted off the balloon.Another xience skypoint of the same size was used to complete the procedure.A dissection was noted post deployment/post dilatation but was not visible following removal of the device.The dissection was thought to have occurred when the first xience skypoint was advanced and failed to cross but was not noticed until after use of the second xience skypoint.There was no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance could not be tested as it was based on operational context.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The reported patient effect of dissection is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to the operational context of the procedure; however, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: medical device problem code 2923 removed; 2976 added.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with 90% stenosis, moderate calcification and moderate tortuosity.The 2.25x18mm xience skypoint stent delivery system (sds) was advanced, however, failed to cross the lesion.There was no resistance during removal of the sds.Once removed from the patient, it was noted the proximal end of the stent looked like it was lifted off the balloon.Another xience skypoint of the same size was used to complete the procedure.A dissection was noted post deployment/post dilatation but was not visible following removal of the device.The dissection was thought to have occurred when the first xience skypoint was advanced and failed to cross but was not noticed until after use of the second xience skypoint.There was no adverse patient sequela and there was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: the proximal edge of the stent was sticking up [flared] and not dislodged.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15093734
Report Number2024168-2022-08085
Device Sequence Number4034923
Product Code NIQ
UDI-Device Identifier08717648233005
UDI-Public08717648233005
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model Number1804225-18
Device Catalogue Number1804225-18
Device Lot Number1111641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexMale
Patient Weight88 KG